Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 63, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 22, 2015, 8:13 PM CDT for Callahan County, Runnels County, Taylor County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2015, 8:13 PM CDT (01:13 UTC)
- Expired
- Apr 22, 2015, 9:00 PM CDT
- In force
- 47 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Callahan County, TX, Runnels County, TX, Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 64 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 2:56 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.2 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3557 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 6:18 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Apr 22, 6:18 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 618 PM CDT Wed Apr 22 2015 .AVIATION... /00Z TAFS/ Isolated thunderstorms possible at KABI and KBBD this evening, but potential is too low to include in terminal forecasts. IFR to MVFR stratus otherwise will spread north this evening and overnight. Have ceilings lowering to IFR at KJCT...KSOA and KBBD as stratus was already in IFR range in the Hill Country. Ceilings rise to VFR from west to east, 15Z through 18Z, as drier southwest winds develop Thursday morning. && .PREV DISCUSSION... /ISSUED 411 PM CDT Wed Apr 22 2015/ SHORT TERM... (Tonight and Thursday) ..Slight Risk for severe thunderstorms mainly along and north of a Sweetwater to Brownwood line this afternoon and evening... Currently, we have a ridging over TX with a shortwave trough moving northeast into the area riding along the ridge. Thick upper level moisture is moving into the area from the southwest on the subtropical jet stream. At the surface, mainly southerly flow dominated west central Texas, aside for areas north of the I-20 corridor where an outflow boundary has stalled. There is a diffuse area of convergence that extends roughly from the I-20 corridor in the Big Country northwest toward the Lubbock area. This area of convergence, along with the shortwave trough energy moving into the area are expected to result in isolated to scattered thunderstorm development after 3 PM this afternoon. With MLCAPE values already near 2000 J/kg, and CIN eroding quickly just north of the I-20 corridor, expect these thunderstorms to develop in the next couple hours. Model Soundings show SRH values of around 130m2/s2 increasing to 170m2/s2, along with with 0-6km shear of greater than 50 knots north of the I-20 corridor this afternoon and evening. All of this would support the development of supercells initially, with large hail and damaging winds being the main threats. However, isolated tornadoes will also be possible. Have kept the mention of severe wording going in the WX grids for areas with at least a 30% chance of precipitation. There may also be some development earlier this afternoon south of Interstate 20, and these storms would be less organized, but still capable of becoming strong considering the instability available. For Thursday, we will again see a chance for thunderstorms, mainly east of a Sweetwater to Ozona line, and mainly during the afternoon hours again. We have a Slight Risk of severe thunderstorms mainly east of a Throckmorton/Coleman/Sonora line. Models indicate the dryline pushing farther east tomorrow, roughly to the same line as the Slight Risk area. The thick upper level moisture is expected to be in place across the entire area tomorrow, which may limit the eastern push of the dryline during the afternoon tomorrow. These clouds could also limit instability and thunderstorm/severe weather threat. However, there will still be a chance for thunderstorms to develop, so have kept at least a slight chance for most of the area tomorrow. 20 LONG TERM... (Thursday night through Wednesday) With the main focus on the short term this afternoon, this discussion will be short. The potential for severe thunderstorms continues into Thursday evening...as the upper through moves closer to Texas and a surface dryline pushes into our western counties. Some lingering showers and thunderstorms are possible for Friday, especially across our southeastern counties. Although the threat of severe weather will continue into Friday, the threat will sift to mainly our southeastern counties. && .PRELIMINARY POINT TEMPS/POPS... Abilene 63 86 65 85 59 / 30 20 30 20 5 San Angelo 63 88 64 86 57 / 20 20 30 20 5 Junction 66 89 67 86 60 / 20 20 40 50 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Apr 22, 3:56 PM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 356 PM CDT WED APR 22 2015 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-232100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 356 PM CDT WED APR 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A RISK OF ISOLATED TO SCATTERED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY ALONG AND EAST OF A LINE FROM COLORADO CITY...TO ROBERT LEE...TO SAN ANGELO...AND TO SONORA. ALSO...THERE IS A RISK OF NUMEROUS SEVERE THUNDERSTORMS...MAINLY ACROSS EASTERN HASKELL COUNTY AND ALL OF THROCKMORTON COUNTY. ALONG AND NORTH OF A BIG SPRING TO CROSS PLAIN LINE...THE PRIMARY THREATS ARE TORNADOES...LARGE HAIL UP TO BASEBALL SIZE...DAMAGING WINDS...AND DEADLY LIGHTNING. ELSEWHERE ACROSS THE THREAT AREA...THE PRIMARY THREATS ARE LARGE HAIL TO GOLF BALL SIZE...DAMAGING WINDS...DEADLY LIGHTNING...AND PERHAPS A TORNADO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A RISK OF ISOLATED TO SCATTERED SEVERE THUNDERSTORMS LATE THURSDAY AFTERNOON AND THURSDAY NIGHT...MAINLY EAST OF A LINE FROM STERLING CITY...TO BIG LAKE...TO SHEFFIELD. THE PRIMARY THREATS ARE LARGE HAIL...DAMAGING WINDS...AND DEADLY LIGHTNING. .SPOTTER INFORMATION STATEMENT... WE WILL NEED SPOTTERS THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Apr 22, 4:49 PM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
449 PM CDT WED APR 22 2015
TXZ114-222230-
SHACKELFORD TX-
449 PM CDT WED APR 22 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT FOR
SHACKELFORD COUNTY...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 447 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHEAST
OF MCCARTY LAKE...OR ABOUT 6 MILES SOUTH OF ALBANY...MOVING NORTHEAST
AT 35 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
LIGHT LOOSE OBJECTS TOSSED...
HAZARDOUS DRIVING CONDITIONS...
THE STRONG THUNDERSTORM WILL BE NEAR...
ALBANY BY 455 PM CDT
IBEX BY 510 PM CDT
US-180 NEAR THE SHACKELFORD-STEPHENS COUNTY LINE BY 515 PM CDT
LAT...LON 3253 9909 3251 9929 3252 9936 3274 9944
3289 9909 3288 9909
TIME...MOT...LOC 2149Z 242DEG 29KT 3265 9930Special weather statement, Apr 22, 5:19 PM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
519 PM CDT WED APR 22 2015
TXZ099-114-222245-
SHACKELFORD TX-THROCKMORTON TX-
519 PM CDT WED APR 22 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT FOR
SHACKELFORD AND THROCKMORTON COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
DANGEROUS LIGHTNING
GUSTY WINDS AND HAIL
AT 517 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
FORT GRIFFIN...OR ABOUT 10 MILES NORTHEAST OF ALBANY...MOVING
NORTHEAST AT 25 MPH.
NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES ARE OCCURRING!
POTENTIAL STORM IMPACTS INCLUDE...
FIRE IGNITED BY LIGHTNING...
LOCALIZED SHORT DURATION POWER OUTAGES...
LIGHTNING MAY CAUSE POSSIBLE INJURY OR DEATH TO PEOPLE REMAINING
OUTDOORS...
SOME BROKEN TREE BRANCHES...
ISOLATED POWER OUTAGES LIKELY...
A FEW LOOSE OBJECTS TOPPLED...
HAZARDOUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
THE STRONG THUNDERSTORM WILL BE NEAR...
THE INTERSECTION OF US-283 AND RANCH ROAD 209 BY 535 PM CDT
LUSK AND WOODSON BY 545 PM CDT
LAT...LON 3312 9894 3296 9895 3295 9896 3295 9909
3280 9909 3276 9918 3290 9935 3317 9901
TIME...MOT...LOC 2219Z 231DEG 21KT 3286 9919Special weather statement, Apr 22, 6:12 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
612 PM CDT WED APR 22 2015
TXZ049-054-222345-
FISHER TX-NOLAN TX-
612 PM CDT WED APR 22 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT FOR FISHER
AND NOLAN COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 609 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
US-84 NEAR THE NOLAN-FISHER COUNTY LINE...OR ABOUT 11 MILES NORTHWEST
OF ROSCOE...MOVING EAST AT 40 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES...
ISOLATED POWER OUTAGES LIKELY...
A FEW LOOSE OBJECTS TOPPLED...
HAZARDOUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...
THE STRONG THUNDERSTORM WILL BE NEAR...
GANNON AND CAPITOLA BY 625 PM CDT
BUSBY BY 630 PM CDT
LONGWORTH BY 635 PM CDT
LAT...LON 3248 10029 3250 10067 3265 10067 3266 10066
3272 10028
TIME...MOT...LOC 2313Z 268DEG 34KT 3256 10061Local storm report, Apr 22, 6:36 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
636 PM CDT WED APR 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TORNADO 6 NNW ROSCOE 32.53N 100.58W
04/22/2015 FISHER TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1500160
DANIELSLocal storm report, Apr 22, 6:46 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
646 PM CDT WED APR 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM FUNNEL CLOUD 1 SE GANNON 32.55N 100.47W
04/22/2015 FISHER TX LAW ENFORCEMENT
A FUNNEL CLOUD WAS REPORTED 1 MILE SOUTHEAST OF GANNON
&&
EVENT NUMBER SJT1500161
DANIELSLocal storm report, Apr 22, 7:23 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
723 PM CDT WED APR 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM FUNNEL CLOUD 7 NNW NOLAN 32.36N 100.31W
04/22/2015 NOLAN TX PUBLIC
&&
EVENT NUMBER SJT1500162
JDThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:18 PM CDT | Tornado Warning | SJT | Nolan, Taylor | 27 min |
| Apr 22, 7:44 PM CDT | Tornado Warning | SJT | Nolan, Taylor | 31 min |
| Apr 22, 9:01 PM CDT | Special Weather Statement | SJT | Taylor | 29 min |
| Apr 22, 9:31 PM CDT | Special Weather Statement | SJT | Coleman | 29 min |
| Apr 22, 10:06 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 39 min |
| Apr 22, 10:16 PM CDT | Tornado Warning | SJT | Haskell, Throckmorton | 29 min |
| Apr 22, 10:47 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 43 min |
| Apr 22, 10:51 PM CDT | Tornado Warning | SJT | Haskell, Throckmorton | 24 min |
| Apr 22, 11:05 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 40 min |
| Apr 22, 11:09 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 51 min |
| Apr 22, 11:15 PM CDT | Tornado Warning | SJT | Haskell, Throckmorton | 30 min |
| Apr 22, 11:45 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 45 min |
| Apr 23, 12:31 AM CDT | Special Weather Statement | SJT | Shackelford | 29 min |
| Apr 23, 4:39 PM CDT | Special Weather Statement | SJT | Fisher | 36 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.